Research article Special Issues

Positive solutions of BVPs on the half-line involving functional BCs

  • Received: 29 December 2020 Accepted: 17 February 2021 Published: 26 February 2021
  • MSC : Primary 34B40; secondary 34B10, 34B18

  • We study the existence of positive solutions on the half-line of a second order ordinary differential equation subject to functional boundary conditions. Our approach relies on a combination between the fixed point index for operators on compact intervals, a fixed point result for operators on noncompact sets, and some comparison results for principal and nonprincipal solutions of suitable auxiliary linear equations.

    Citation: Gennaro Infante, Serena Matucci. Positive solutions of BVPs on the half-line involving functional BCs[J]. AIMS Mathematics, 2021, 6(5): 4860-4872. doi: 10.3934/math.2021285

    Related Papers:

  • We study the existence of positive solutions on the half-line of a second order ordinary differential equation subject to functional boundary conditions. Our approach relies on a combination between the fixed point index for operators on compact intervals, a fixed point result for operators on noncompact sets, and some comparison results for principal and nonprincipal solutions of suitable auxiliary linear equations.



    加载中


    [1] H. Amann, Fixed point equations and nonlinear eigenvalue problems in ordered Banach spaces, SIAM. Rev., 18 (1976), 620–709. doi: 10.1137/1018114
    [2] A. Boucherif, R. Precup, On the nonlocal initial value problem for first order differential equations, Fixed Point Theory, 4 (2003), 205–212.
    [3] T. A. Burton, R. C. Grimmer, On the continuability of the second order differential equation, Proc. Amer. Math. Soc., 29 (1971), 277–283.
    [4] G. J. Butler, The existence of continuable solutions of a second order order differential equation, Can. J. Math., 29 (1977), 472–479. doi: 10.4153/CJM-1977-051-7
    [5] M. Cecchi, M. Furi, M. Marini, On continuity and compactness of some nonlinear operators associated with differential equations in noncompact intervals, Nonlinear Anal., 9 (1985), 171–180. doi: 10.1016/0362-546X(85)90070-7
    [6] C. V. Coffman, D. F. Ullrich, On the continuation of solutions of a certain nonlinear differential equation, Monatsh. Math., 71 (1967), 385–392. doi: 10.1007/BF01295129
    [7] Z. Došlá, M. Marini, S. Matucci, Positive solutions of nonlocal continuous second order BVP's, Dynam. Systems Appl., 23 (2014), 431–446.
    [8] Z. Došlá, M. Marini, S. Matucci, A Dirichlet problem on the half-line for nonlinear equations with indefinite weight, Ann. Mat. Pura Appl., 196 (2017), 51–64. doi: 10.1007/s10231-016-0562-y
    [9] Z. Došlá, S. Matucci, Ground state solutions to nonlinear equations with p-Laplacian, Nonlinear Anal., 184 (2019), 1–16. doi: 10.1016/j.na.2019.01.032
    [10] M. Gaudenzi, P. Habets, F. Zanolin, An example of a superlinear problem with multiple positive solutions, Atti Sem. Mat. Fis. Univ. Modena, 51 (2003), 259–272.
    [11] C. S. Goodrich, Pointwise conditions for perturbed Hammerstein integral equations with monotone nonlinear, nonlocal elements, Banach J. Math. Anal., 14, (2020), 290–312.
    [12] D. Guo, V. Lakshmikantham, Nonlinear problems in abstract cones, Academic Press, Boston, 1988.
    [13] G. Infante, Nonzero positive solutions of a multi-parameter elliptic system with functional BCs, Topol. Methods Nonlinear Anal., 52 (2018), 665–675.
    [14] G. Infante, Positive and increasing solutions of perturbed Hammerstein integral equations with derivative dependence, Discrete Continuous Dyn. Syst. Ser. B., 25 (2020), 691–699. doi: 10.3934/dcdsb.2019261
    [15] P. Hartman, Ordinary Differential Equations, 2 Ed., Birkäuser, Boston-Basel-Stuttgart, 1982.
    [16] P. Kang, Z. Wei, Multiple positive solutions of multi-point boundary value problems on the half-line, Appl. Math. Comput., 196 (2008), 402–415.
    [17] M. A. Krasnosel'skiĭ, P. P. Zabreĭko, Geometrical methods of nonlinear analysis, Springer-Verlag, Berlin, 1984.
    [18] K. Q. Lan, Multiple positive solutions of semilinear differential equations with singularities, J. London Math. Soc., 63 (2001), 690–704. doi: 10.1112/S002461070100206X
    [19] K. Q. Lan, Multiple positive solutions of semi-positone Sturm-Liouville boundary value problems, Bull. London Math. Soc., 38 (2006), 283–293. doi: 10.1112/S0024609306018327
    [20] M. Marini, S. Matucci, A boundary value problem on the half-line for superlinear differential equations with changing sign weight, Rend. Istit. Mat. Univ. Trieste, 44 (2012), 117–132.
    [21] S. Matucci, A new approach for solving nonlinear BVP's on the half-line for second order equations and applications, Math. Bohem., 140 (2015), 153–169. doi: 10.21136/MB.2015.144323
    [22] Y. Tian, W. Ge, W. Shan, Positive solutions for three-point boundary value problem on the half-line, Comput. Math. Appl., 53 (2007), 1029–1039. doi: 10.1016/j.camwa.2006.08.035
  • Reader Comments
  • © 2021 the Author(s), licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/4.0)
通讯作者: 陈斌, bchen63@163.com
  • 1. 

    沈阳化工大学材料科学与工程学院 沈阳 110142

  1. 本站搜索
  2. 百度学术搜索
  3. 万方数据库搜索
  4. CNKI搜索

Metrics

Article views(228) PDF downloads(61) Cited by(0)

Article outline

Other Articles By Authors

/

DownLoad:  Full-Size Img  PowerPoint
Return
Return

Catalog